MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125350-08
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely the device interacted with the previously implanted stent causing the reported difficulty to remove and subsequent stent dislodgement.There is no indication of a product quality issue with respect to manufacture, design or labeling.The 3.5 x 12 xience alpine device is being filed under separate medwatch report.
 
Event or Problem Description
It was reported that the procedure was to treat a 99% stenosed and heavily calcified lesion in the ostium artery.Following pre-dilatation, a 3.5x12mm xience alpine stent was being deployed; however, the stent migrated forward during deployment and was deployed outside of the target lesion.A 3.5x8mm xience alpine stent delivery system (sds) was being advanced to be placed proximal to the 3.5x12mm xience alpine stent; however, the sds was advanced further than needed and when attempting to pull back the stent to the target lesion the stent got stuck on the struts of the previously deployed stent and the 3.5x8mm xience alpine stent dislodged.An attempt to retrieve the stent with an additional guide wire utilizing a guide liner for support was made but failed.An unknown 1.5mm balloon catheter was used to slightly expand the stent so that an unknown 3.5mm balloon catheter could be used to successfully deploy the stent inside the previously implanted 3.5x12mm xience alpine stent.The procedure was successfully completed with a new 3.5x8mm xience alpine deployed at the target lesion.There was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7398053
Report Number2024168-2018-02480
Device Sequence Number13746448
Product Code NIQ
UDI-Device Identifier08717648199509
UDI-Public08717648199509
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2021
Device Catalogue Number1125350-08
Device Lot Number7121361
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2018
Initial Report FDA Received Date04/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR